Advertisement - Hide this advert





Author Topic: Post Cortisone knee injectio  (Read 458 times)

Offline Lindakay8

  • MICROgeek (<20 posts)
  • *
  • Posts: 1
  • Liked: 0
Post Cortisone knee injectio
« on: August 01, 2017, 11:10:24 PM »
I had a cortisone knee injection after my doctor drained my knee of bloody fluid 3 weeks ago. I've had cortisone shots before and no problems, although the last synvisc injection 2 years ago did give me some trouble. Just not as bad as this cortisone shot. By the end of the first week after the cortisone injection, I was in agony and could not stand nor walk. Pain meds hardly touched it. My surgeon was on vacation so I was sent to the Orthopedic Urgent Care in his office.  The doctor there did not think the pain was a cortisone flare thought I'd torn something in the back of my knee. She gave me anti-inflammatory and pain medicines and referred me back to my orthopedic surgeon in 2 weeks. Four days later in more pain and agony I saw my Primary Care Doctor. He thought is was gout and prescribed Predison, more pain pills, a Toradol shot and ordered blood work. After 3 days I could stand, lift my foot and my pain level went from an 8 to a 4 most of the time but I was still in the wheelchair unable to walk. Yesterday the lab work came back that it was not Gout. My Uric Acid was 3.5. My ESR was 48.  I still have intense periods of pain and I still cannot walk. The pain has gone from the back of my knee to my calf and ankle. So far 2 doctors have told me they do not know what is wrong.  My appointment with the knee surgeon is in one week. Praying I can survive until then and that he can help me. Does this sound like a cortisone flare?

Offline Brandon123

  • Forum Faithful
  • ****
  • Posts: 223
  • Liked: 14
Re: Post Cortisone knee injectio
« Reply #1 on: August 08, 2017, 08:31:24 PM »
How are you doing now? A cortisone flare (if I have understood it correctly) should not last very long.

Offline Puffy the Knee Slayer

  • Regular Poster
  • ***
  • Posts: 92
  • Liked: 10
Re: Post Cortisone knee injectio
« Reply #2 on: August 08, 2017, 11:51:03 PM »
Hi. No it doesn't. Cortisone flare-ups as I understand them don't last that long, and are mainly a flare up of your original knee problem - this sounds like something new. If it's the back of the knee/calf/ankle could be a nerve, but I'm no expert. How are you now, and have they made any progress in finding out the cause of your pain?
06/07 ankle sprain - collapsed arch
01/08 fall doing physio
06/09 MRI fat pad impingement
01/13 MRI medial meniscal tear
03/15 - decent orthotics
01/15 MRI - pes anseurine bursitis, SPL fat pad impingement, PFMaltracking
Cortisone 04/15; 03/16; 06/16; 08/15 Cortisone+Duralane; 10/16 Cortisone+Botox

 















support